Thunderstorm Wind, Penobscot
- When
- June 25, 6:22 PM EST
- Where
- Penobscot County, Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.400, -68.133
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 25, 4:12 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
512 PM EDT SAT JUN 25 2005
.SYNOPSIS...A COLD FRONT WILL CROSS THE REGION TONIGHT WITH SCATTERED
SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN EXIT THE DOWNEAST
COAST EARLY SUNDAY. THE FRONT WILL REMAIN SOUTH OF THE REGION
SUNDAY...THEN RETURN NORTH IN THE FORM OF A WARM FRONT MONDAY.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
CURRENT SURFACE ANALYSIS INDICATED A COLD FRONT ALONG THE SAINT
LAWRENCE RIVER VALLEY. SCATTERED SHOWERS/THUNDERSTORMS HAVE
DEVELOPED ACROSS NORTHERN PORTIONS OF THE REGION IN ADVANCE OF THE
FRONT IN AN AREA OF FORCING AND MOISTURE POOLING. SCATTERED
SHOWERS/THUNDERSTORMS WILL CONTINUE TO OCCUR AND EXPAND SOUTHWARD IN
ADVANCE OF THE FRONT THIS EVENING...WITH SCATTERED SHOWERS
CONTINUING DOWNEAST OVERNIGHT. THERE IS A SLIGHT CHANCE THAT A FEW
OF THE STORMS COULD BECOME SEVERE THIS EVENING...PARTICULARLY ACROSS
NORTHERN/CENTRAL PORTIONS OF THE REGION. THE MAIN SEVERE THREAT
WOULD BE STRONG WINDS. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE
MID 50S NORTH TO AROUND 60 DOWNEAST.
THE FRONT SHOULD MOVE SOUTH OF THE REGION SUNDAY...ALLOWING HIGH
PRESSURE TO BUILD ACROSS THE REGION. GENERALLY EXPECT PARTLY CLOUDY
SKIES NORTH...WITH PARTLY/MOSTLY CLOUDY SKIES DOWNEAST...SUNDAY.
HIGH TEMPERATURES SUNDAY WILL RANGE FROM THE MID 70S NORTH TO 75 TO
AROUND 80 DOWNEAST DEPENDING ON CLOUD COVER.
HIGH PRESSURE SHOULD BRING PARTLY CLOUDY SKIES TO THE FORECAST AREA
SUNDAY NIGHT. LOW TEMPERATURES WILL RANGE FROM THE MID 50S NORTH TO
THE MID TO UPPER 50S DOWNEAST.
THE FRONT WILL BEGIN TO RETURN NORTH IN THE FORM OF A WARM FRONT
MONDAY/MONDAY NIGHT...BRINGING PARTLY/MOSTLY CLOUDY SKIES ACROSS THE
REGION...WITH ISOLATED SHOWERS ALSO POSSIBLE. HIGH TEMPERATURES
MONDAY WILL BE AROUND 80 ACROSS MUCH OF THE REGION...WITH COOLER
LOWER 70S ALONG THE DOWNEAST COAST WITH ONSHORE WINDS. LOW
TEMPERATURES MONDAY NIGHT WILL BE AROUND 60 ACROSS MOST OF THE
REGION...WITH MID 50S ALONG THE DOWNEAST COAST.
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
WARM FRONT LIFTS NORTH OF THE AREA TUESDAY WITH WARM HUMID AIR IN
PLACE. WITH UPPER RIDGE AND WARM AIR ALOFT KEPT NOTHING MORE THAN
SLIGHT CHANCE MUCH OF TUESDAY. FOR WEDNESDAY NOTED SOME MODEL
DIFFERENCES BETWEEN LAST NIGHT ECMWF/CMC WHICH BROUGHT COLD FRONT
DOWN ACROSS NORTHERN SECTIONS OF THE AREA WHILE LATEST GFS KEEPS
FRONT JUST TO OUR NORTH. INDICATED LOW LIKELY SHOWERS/TSTM WEDNESDAY
ACROSS THE NORTH IN PROXIMITY TO THE FRONTAL BOUNDARY. ANOTHER
STRONGER COLD FRONT WILL APPROACH FROM THE WEST THURSDAY/FRIDAY TIME
FRAME THUS WILL MAINTAIN CHANCE FOR SHOWERS/TSTMS. COOLER AND DRIER
AIR CAN BE EXPECTED BEHIND THE FRONT FOR SATURDAY.
&&
.AVIATION...
SCATTERED SHOWERS/THUNDERSTORMS THIS EVENING COULD PRODUCE LOCAL
MVFR/IFR CONDITIONS. PATCHY FOG LATER TONIGHT COULD ALSO PRODUCE
LOCAL MVFR/IFR CONDITIONS. OTHERWISE...EXPECT VFR CONDITIONS TONIGHT
AND SUNDAY.
&&
.MARINE...
SEAS COULD BUILD TO SMALL CRAFT ADVISORY LEVELS FOR A TIME IN
ADVANCE OF THE FRONT TONIGHT. WINDS/SEAS WILL THEN REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS SUNDAY THROUGH EARLY NEXT WEEK.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR SEAS FOR ANZ050 TONIGHT TIL
6 AM SUNDAY.
&&
SHORT TERM/MARINE...NORCROSS
LONG TERM/MARINE...DUDA
AVIATION...SMFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 537 AM EDT SAT JUN 25 2005 MEZ001>006-010-011-015>017-029>032-260936- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 538 AM EDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS AND HEAVY RAIN. IN ADDITION TO THE THUNDERSTORMS...TEMPERATURES WILL REACH RECORD LEVELS ESPECIALLY ACROSS CENTRAL AND DOWNEAST AREAS. .DAYS TWO THROUGH SEVEN... ANOTHER ROUND OF HOT AND HUMID IS EXPECTED MONDAY INTO TUESDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING. HEWITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 352 PM EDT SAT JUN 25 2005 MEZ001>006-010-011-015>017-029>032-260200- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 352 PM EDT SAT JUN 25 2005 ...SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND EVENING... STRONG THUNDERSTORMS DEVELOPING IN EASTERN QUEBEC AHEAD OF A COLD FRONT WILL MOVE EAST INTO NORTHERN AND EVENTUALLY DOWNEAST PORTIONS OF MAINE OVER THE NEXT FEW HOURS. THE GREATEST HAZARD THESE STORMS WILL PRESENT WILL BE DAMAGING WINDS...ESPECIALLY GIVEN SUSTAINED WIND SPEEDS OF GREATER THAN 50 MPH OVER 10 THOUSAND FEET ABOVE GROUND LEVEL. SOME STORMS MAY ALSO PRODUCE SMALL HAIL. IF YOU SEE THREATENING SKIES OR HEAR THUNDER...TAKE COVER IN THE NEAREST AVAILABLE SHELTER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES OR POSSIBLE WARNINGS. VJN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
421 PM EDT SAT JUN 25 2005
MEZ003-004-010-252115-
SOMERSET AND PISCATAQUIS COUNTIES...
421 PM EDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...
AT 421 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
STRONG GUSTY WINDS 6 MILES WEST OF BILLY-JACK DEPOT. THE STORM WAS
MOVING EAST-SOUTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
BILLY-JACK DEPOT... BAKER LAKE... CAUCOMGOMOC LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4639 7015 4601 7029 4572 6957 4620 6950
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
500 PM EDT SAT JUN 25 2005
MEZ001-252145-
AROOSTOOK COUNTY...
500 PM EDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 500 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS NEAR MADAWASKA. THE STORM WAS MOVING EAST-SOUTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 545 PM EDT INCLUDE...
MADAWASKA... LILLE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
POSSIBLE HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4753 6840 4732 6849 4706 6730 4732 6718
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
512 PM EDT SAT JUN 25 2005
MEZ001>005-252215-
SOMERSET...PISCATAQUIS...AROOSTOOK AND PENOBSCOT COUNTIES...
512 PM EDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET...PISCATAQUIS...
AROOSTOOK AND PENOBSCOT COUNTIES...
AT 504 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 7 MILES EAST OF
CHURCHILL DAM TO 22 MILES SOUTHWEST OF BAKER LAKE. THE LINE WAS
MOVING EAST AT 35 MPH.
LOCATIONS NOW IN THE PATH OF THIS LINE INCLUDE...
CHURCHILL DAM AT 510 PM EDT
TAMWAY...CAUCOMGOMOC LAKE AT 515 PM EDT
CHAMBERLAIN LAKE AT 520 PM EDT
CHESUNCOOK AT 545 PM EDT
TELOS LAKE...MOOSEHORN CROSSING AT 555 PM EDT
OXBOW AT 605 PM EDT
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4669 6985 4601 7001 4574 6869 4655 6841
DUDASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
657 PM EDT SAT JUN 25 2005
MEZ005-006-011-031-032-260000-
AROOSTOOK...PISCATAQUIS...PENOBSCOT AND WASHINGTON COUNTIES...
657 PM EDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS...
PENOBSCOT AND WASHINGTON COUNTIES...
AT 655 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 13 MILES EAST OF
HAYNESVILLE TO MILO. THE LINE WAS MOVING EAST TO SOUTHEAST AT 25 TO
35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 800 PM EDT INCLUDE...
HAYNESVILLE... MILO... MEDWAY...
EAST MILLINOCKET... LINCOLN... HOWLAND...
WYTOPITLOCK... DANFORTH... SPRINGFIELD...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4604 6776 4598 6825 4543 6908 4514 6910
4539 6753 4588 6790
NORCROSSThe Caribou radar (KCBW), 75 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459280.